Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 663, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2008, 7:23 PM CDT for Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 14, 2008, 7:50 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 56 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:02 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 3:02 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 302 PM CDT SAT JUN 14 2008 .DISCUSSION... WEAK FRONTAL BOUNDARY EXTENDING NORTHWEST TO SOUTHEAST ACROSS FAR WESTERN OKLAHOMA INTO PORTIONS OF WESTERN NORTH TEXAS EXPECTED TO REMAIN NEARLY STATIONARY OR SHIFT SLIGHTLY NORTHWARD LATE THIS AFTERNOON AND EVENING. OUTFLOW BOUNDARY EVIDENT ON SATELLITE WILL CONTINUE A WESTWARD SURGE THROUGH THE LATE AFTERNOON...AND WHEN IT BECOMES COINCIDENT WITH WEAK FRONT OVER WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA...COULD ALLOW ENOUGH CONVERGENCE TO INITIATE ISOLATED OR SCATTERED STORMS. LOW POPS WILL BE KEPT OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS INTO EARLY EVENING FOR THIS POSSIBILITY...AND WITH CAPES ESTIMATED IN THE 3-4K RANGE... WE WILL EXPECT STORMS TO REACH SEVERE LEVELS. DESTRUCTIVE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS AS LOW LEVEL SHEAR IS NOT ALL THAT IMPRESSIVE AND SPREADS ARE WELL INTO THE 30 DEGREES RANGE. MORE PROBABLE WILL BE CAPROCK/HIGHER TERRAIN CONVECTION TO OUR WEST THAT MAY CONSOLIDATE INTO A COMPLEX LATE TONIGHT. EAST AND SOUTHEAST PROGRESSION WOULD KEEP THE GREATEST CONCERN FOR MCS ACTIVITY OVER WEST-CENTRAL OKLAHOMA...DOWN INTO WESTERN NORTH TEXAS LATE TONIGHT. MODELS ARE NOT ALL THAT EXCITED ABOUT CONTINUED PROGRESS OF ANY MCS...BUT GIVEN MID-LEVEL S/WV MOVING OUT OF COLORADO THIS EVENING...STRONG LOW-LEVEL JET...AND WEAK SURFACE BOUNDARY OVER THE REGION...WILL KEEP MODERATE-CHANCE AND SLIGHT CHANCE POPS GOING THROUGH THE NIGHT. THIS WILL BE MONITORED AND UPDATED AS NEEDED THIS EVENING. MORE SUBSTANTIAL FRONTAL BOUNDARY STILL PROGD TO SURGE INTO THE REGION LATE SUNDAY AND SUNDAY NIGHT...AND POPS WILL BE CONTINUED WITH THIS FEATURE. THIS BOUNDARY STALLS AND STAYS A WEATHER CONTRIBUTOR OVER OKLAHOMA AND NORTH TEXAS WELL INTO THE MIDDLE OF THE WEEK. IN ADDITION TO PROVIDING FOCUS FOR DIURNAL ACTIVITY NEAR BOUNDARY...BAROCLINIC/MOISTURE AXIS WILL ALSO BE A FAVORED TRACK FOR ANY THUNDERSTORM COMPLEX THAT FORMS TO OUR NORTHWEST AND DIVES SOUTHEAST AT NIGHT. THIS IS EXPECTED TO BE A DAILY OCCURRENCE ESPECIALLY ONCE WE GET INTO THE MONDAY NIGHT-WEDNESDAY NIGHT TIME- FRAME. MODELS INDICATE UPPER RIDGE AXIS SHIFTING FARTHER EASTWARD OVER SOUTHERN PLAINS BY LATE IN THE WEEK...SHIFTING THE STORM TRACK TO OUR NORTH AND EAST. LATE WEEK PERIODS WILL REMAIN DRY IN FORECAST FOR THIS REASON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 96 70 91 / 20 20 20 30 HOBART OK 73 103 71 93 / 40 20 20 30 WICHITA FALLS TX 76 100 74 97 / 30 20 10 20 GAGE OK 69 99 64 85 / 30 10 20 20 PONCA CITY OK 71 93 68 85 / 20 30 40 20 DURANT OK 71 94 72 92 / 20 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/11
In the hours before
Local storm report, Jun 14, 5:32 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL HENRIETTA 33.82N 98.19W
06/14/2008 E0.88 INCH CLAY TX EMERGENCY MNGR
&&
FMSpecial weather statement, Jun 14, 5:47 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT SAT JUN 14 2008 OKZ045-TXZ090-142300- JEFFERSON OK-CLAY TX- 547 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF TERRAL AT 547 PM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 14, 6:00 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT SAT JUN 14 2008 OKZ045-TXZ090-142315- JEFFERSON OK-CLAY TX- 600 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER AND JUST WEST OF TERRAL AT 600 PM CDT...MOVING EAST-SOUTHEAST AT 10 MPH. ALONG WITH VERY HEAVY RAIN...WINDS AROUND 40 MPH ARE LIKELY. PEOPLE IN CLAY AND JEFFERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 14, 6:35 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 635 PM CDT SAT JUN 14 2008 OKZ004-009-150000- HARPER OK-ELLIS OK- 635 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHWEST OF CANADIAN TEXAS AT 635 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS IS A LEFT-MOVING SUPERCELL AND WILL LIKELY CONTAIN LARGE AND DESTRUCTIVE HAIL. PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS IF THIS STORM DOES NOT WEAKEN.
Special weather statement, Jun 14, 6:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 657 PM CDT SAT JUN 14 2008 OKZ009-150015- ELLIS OK- 657 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A SEVERE THUNDERSTORM IN THE TEXAS PANHANDLE WAS LOCATED 23 MILES SOUTHWEST OF SHATTUCK AT 657 PM CDT... MOVING NORTHEAST AT 35 MPH. THIS STORM LIKELY CONTAINS LARGE AND DESTRUCTIVE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE STORM AS IT ENTERS ELLIS COUNTY AROUND 715 PM. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
Special weather statement, Jun 14, 7:09 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 709 PM CDT SAT JUN 14 2008 OKZ033-034-036-TXZ083-150030- JACKSON OK-GREER OK-HARMON OK-HARDEMAN TX- 709 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARDEMAN...HARMON AND JACKSON COUNTIES. STRONG THUNDERSTORMS...LOCATED FROM NEAR MCKNIGHT TO GOODLETT AT 709 PM CDT...WERE MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GREER...HARDEMAN...HARMON AND JACKSON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 55 min |
| Jun 14, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 43 min |
| Jun 14, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 66 min |
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jun 14, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 44 min |
| Jun 14, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 50 min |
| Jun 14, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 54 min |
| Jun 14, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 51 min |
| Jun 14, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.